Alert archive / Nebraska / Tornado Warnings in 2024

Tornado Warning 22, NWS Omaha, NE

April 26, 2024Harrison County, Pottawattamie County, Iowa; Douglas County, Saunders County, Washington County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 26, 2024, 3:41 PM CDT for Harrison County, Pottawattamie County, Iowa; Douglas County, Saunders County, Washington County, Nebraska. It was in force for 49 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2024, 3:41 PM CDT (20:41 UTC)
Expired
Apr 26, 2024, 4:30 PM CDT
In force
49 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Observed
Damage threat
Catastrophic
Hail
2.0 in

Counties Harrison County, IA, Pottawattamie County, IA, Douglas County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 20 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:45 PM CDTTORNADO1 Nw Elkhorn, NEVery large tornado moving into western Elkhorn.
Apr 26, 3:47 PM CDTTORNADO1 Nnw Elkhorn, NEVery large tornado moving through western Elkhorn.
Apr 26, 3:49 PM CDTTORNADO3 N Elkhorn, NEVery large tornado near 204th and Ida.
Apr 26, 3:52 PM CDTTORNADO3 N Elkhorn, NEVery large tornado near Flanagan Lake.
Apr 26, 3:55 PM CDTTORNADO2 Wsw Bennington, NEMajor structural damage to at least 10 homes.
Apr 26, 3:59 PM CDTTORNADO2 Nnw Bennington, NE
Apr 26, 4:00 PM CDTTORNADO2 Wsw Bennington, NEMultiple homes destroyed.
Apr 26, 4:05 PM CDTTORNADO2 Se Kennard, NEHomes damaged.
Apr 26, 4:08 PM CDTHAIL 1.25Blair, NE
Apr 26, 4:08 PM CDTTORNADO4 E Kennard, NEDestroyed homes.
Apr 26, 4:10 PM CDTTORNADO4 Sse Blair, NE
Apr 26, 4:12 PM CDTHAIL 1.75Blair, NEReport from mPING: Golf Ball (1.75 in.).
Apr 26, 4:18 PM CDTTORNADO4 Se Blair, NE
Apr 26, 4:20 PM CDTTORNADO5 Ssw Modale, IA
Apr 26, 4:25 PM CDTHAIL 11 Wnw Valley, NE
Apr 26, 4:26 PM CDTHAIL 15 W Washington, NEReport from mPING: Quarter (1.00 in.).
Apr 26, 4:35 PM CDTTORNADOModale, IATornado near Modale looks like it roped out.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:52 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
707 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

124 
WFUS53 KOAX 262041
TOROAX
IAC085-155-NEC055-155-177-262130-
/O.NEW.KOAX.TO.W.0022.240426T2041Z-240426T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
341 PM CDT Fri Apr 26 2024

...TORNADO EMERGENCY FOR WEST ELKHORN NEBRASKA...

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Northwestern Pottawattamie County in southwestern Iowa...
  Southwestern Harrison County in southwestern Iowa...
  Eastern Washington County in east central Nebraska...
  Douglas County in east central Nebraska...
  East central Saunders County in east central Nebraska...

* Until 430 PM CDT.

* At 340 PM CDT, a confirmed large and destructive tornado was
  observed over Elkhorn, moving northeast at 45 mph.

  TORNADO EMERGENCY for West Elkhorn, Nebraska. This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Deadly tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Northwestern Omaha, Bennington, Flanagan Lake, and Standing Bear 
  Lake around 345 PM CDT.
  Fort Calhoun around 355 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Missouri Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 4119 9621 4119 9627 4129 9646 4140 9637
      4140 9633 4143 9633 4144 9634 4168 9614
      4170 9611 4170 9608 4172 9608 4150 9572
TIME...MOT...LOC 2040Z 218DEG 37KT 4128 9624 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

McCoy
4 follow-up statements
884 
WWUS53 KOAX 262046 RRA
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
346 PM CDT Fri Apr 26 2024

NEC155-262055-
/O.CAN.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Saunders NE-
346 PM CDT Fri Apr 26 2024

...THE TORNADO WARNING FOR EAST CENTRAL SAUNDERS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for southwestern
Iowa...and east central Nebraska.

&&

LAT...LON 4124 9619 4133 9637 4140 9633 4168 9614
      4170 9611 4170 9608 4172 9608 4150 9572
TIME...MOT...LOC 2045Z 214DEG 29KT 4130 9624 

$$

IAC085-155-NEC055-177-262130-
/O.CON.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Pottawattamie IA-Harrison IA-Washington NE-Douglas NE-
346 PM CDT Fri Apr 26 2024

...TORNADO EMERGENCY FOR WESTERN ELKHORN AND BENNINGTON...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN POTTAWATTAMIE...SOUTHWESTERN HARRISON...EASTERN
WASHINGTON AND NORTHWESTERN DOUGLAS COUNTIES...

At 345 PM CDT, a confirmed large and destructive tornado was located
near Elkhorn, moving northeast at 35 mph.

TORNADO EMERGENCY for western Elkhorn and Bennington. This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Emergency management confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Bennington and Flanagan Lake around 350 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Fort Calhoun, Blair, Missouri Valley and Modale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 4124 9619 4133 9637 4140 9633 4168 9614
      4170 9611 4170 9608 4172 9608 4150 9572
TIME...MOT...LOC 2045Z 214DEG 29KT 4130 9624 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

BLB
671 
WWUS53 KOAX 262051
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
351 PM CDT Fri Apr 26 2024

IAC085-155-NEC055-177-262130-
/O.CON.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Pottawattamie IA-Harrison IA-Washington NE-Douglas NE-
351 PM CDT Fri Apr 26 2024

...TORNADO EMERGENCY FOR BENNINGTON...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN POTTAWATTAMIE...SOUTHWESTERN HARRISON...EASTERN
WASHINGTON AND NORTH CENTRAL DOUGLAS COUNTIES...

At 350 PM CDT, a confirmed large and destructive tornado was located
near Flanagan Lake, or 3 miles southwest of Bennington, moving
northeast at 35 mph.

TORNADO EMERGENCY for Bennington. This is a PARTICULARLY DANGEROUS 
SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Emergency management confirmed tornado was doing damage in 
         western Elkhorn, moving northeast.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Bennington around 355 PM CDT.
  Kennard around 405 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Blair and Modale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4127 9618 4134 9633 4140 9633 4168 9614
      4170 9611 4170 9608 4172 9608 4152 9575
TIME...MOT...LOC 2050Z 209DEG 28KT 4134 9622 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

BLB
320 
WWUS53 KOAX 262103
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
403 PM CDT Fri Apr 26 2024

IAC085-155-NEC055-177-262130-
/O.CON.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Pottawattamie IA-Harrison IA-Washington NE-Douglas NE-
403 PM CDT Fri Apr 26 2024

...TORNADO EMERGENCY FOR THE AREA NEAR BLAIR AIRPORT AND FAR 
SOUTHEAST BLAIR...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN POTTAWATTAMIE...SOUTHWESTERN HARRISON...EASTERN
WASHINGTON AND NORTH CENTRAL DOUGLAS COUNTIES...

At 401 PM CDT, a confirmed large and destructive tornado was located
3 miles southeast of Kennard, or 4 miles north of Bennington, moving
northeast at 40 mph.

TORNADO EMERGENCY for the area near the Blair airport and far 
southeast Blair. This is a PARTICULARLY DANGEROUS SITUATION. TAKE 
COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Emergency management confirmed tornado near the Blair 
         airport.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Blair and Kennard around 405 PM CDT.
  Fort Calhoun around 410 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Modale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4137 9612 4138 9624 4144 9626 4170 9611
      4170 9608 4172 9608 4156 9581
TIME...MOT...LOC 2101Z 213DEG 35KT 4144 9615 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

BLB
735 
WWUS53 KOAX 262115
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
415 PM CDT Fri Apr 26 2024

IAC155-NEC055-262124-
/O.CAN.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Pottawattamie IA-Douglas NE-
415 PM CDT Fri Apr 26 2024

...THE TORNADO WARNING FOR NORTHWESTERN POTTAWATTAMIE AND NORTH
CENTRAL DOUGLAS COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for southwestern
Iowa...and east central Nebraska.

&&

LAT...LON 4150 9596 4151 9599 4149 9602 4148 9601
      4144 9607 4146 9616 4152 9621 4170 9611
      4170 9608 4172 9608 4158 9585
TIME...MOT...LOC 2114Z 205DEG 27KT 4152 9611 

$$

IAC085-NEC177-262130-
/O.CON.KOAX.TO.W.0022.000000T0000Z-240426T2130Z/
Harrison IA-Washington NE-
415 PM CDT Fri Apr 26 2024

...TORNADO EMERGENCY FOR far southeast and eastern Blair...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN HARRISON AND CENTRAL WASHINGTON COUNTIES...

At 414 PM CDT, a confirmed large and destructive tornado was located
approximately 3 miles south of Blair, moving northeast at 30 mph.

TORNADO EMERGENCY for far southeast and eastern Blair. This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Emergency management confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Blair and Modale around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4150 9596 4151 9599 4149 9602 4148 9601
      4144 9607 4146 9616 4152 9621 4170 9611
      4170 9608 4172 9608 4158 9585
TIME...MOT...LOC 2114Z 205DEG 27KT 4152 9611 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

BLB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:06 PM CDT, 2 hours 35 minutes earlier. Its key messages:

  • Severe thunderstorms Today and Saturday with strong tornadoes, large hail, damaging winds, and flash flooding possible. Greater flooding threat on Saturday night.
  • Severe thunderstorms possible on Sunday as well, to a lesser degree, but brief tornadoes possible as well.
  • Storms wrap up by Monday, with warmer temperatures arriving next week. Another round of showers and storms possible Tuesday/Wednesday.
Area forecast discussion, Apr 26, 1:06 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
106 PM CDT Fri Apr 26 2024

.KEY MESSAGES...

- Severe thunderstorms Today and Saturday with strong tornadoes,
  large hail, damaging winds, and flash flooding possible.
  Greater flooding threat on Saturday night.

- Severe thunderstorms possible on Sunday as well, to a lesser
  degree, but brief tornadoes possible as well.

- Storms wrap up by Monday, with warmer temperatures arriving
  next week. Another round of showers and storms possible
  Tuesday/Wednesday.

&&

.DISCUSSION...
Issued at 1224 PM CDT Fri Apr 26 2024

Skies are clearing from the southeast this afternoon as storms
are starting to develop near the center of the surface low
across central Nebraska. There's already one supercell that has
developed west of Grand Island. We're watching towering Cu start
to develop across north-central Kansas and south-central
Nebraska out near Hebron which will be our line of strong to
severe thunderstorms for this afternoon. We have a primed
environment with 2000-2500 J/kg of MLCAPE, 150-200 m2/s2 of 0-1
km helicity that increases to 200+ across southeast Nebraska.
Seems like this could be a day where any individual storm will
be capable of producing a strong tornado. Storms will be moving
into the Lincoln area around 3 PM, the Omaha Metro around 4 - 5
PM, making it to the Missouri River around 5 PM, and out of our
area by around 7 to 8 PM. Some of the CAMS show the potential
for an additional storm or two trailing behind the main line,
but the severe window for each area will center mostly around
the main line of storms.

Once storms clear the area this evening, we'll see clearing
skies across most of our area. We will have low clouds spread
south out of South Dakota overnight tonight into Norfolk, but
probably won't make it as far south as Omaha.

Saturday morning we'll be between systems, dry with light
winds. We'll see a warm front lift north during the afternoon
with the approach of our next low pressure system. We'll see
initial storm development along and ahead of the warm front
around 6-7 PM with several rounds of storms developing and
training along the warm front which stalls somewhere along I-80.
With training storms, we add the significant potential for flash
flooding in addition to large hail, strong tornadoes, and
damaging winds Saturday evening, with the significant severe
threat possibly not ending until after midnight.

We'll see a third chance for severe storms on Sunday as the
center of the surface low passes over our area Sunday afternoon.
This will be a lower threat, but should not be overlooked. This
will be similar to what we saw about ten days ago where we had a
couple brief tornadoes that popped up from low-topped supercells
that developed in a similar environment as the surface low again
passed right over our area. We could also see hail up to
quarter-size and damaging winds up to 60 mph. All storms should
finally exit our area after midnight Monday.

For the extended forecast, we just don't have time right now to
do an in-depth analysis beyond day three. See previous
discussion below:

We finally receive a break from the active weather pattern on
Monday and into early next week, with just a few minor showers
and storms possible Tuesday and Wednesday. Temperatures will
generally top out in the 70s next week, with a few locations
reaching the low 80s on Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1149 AM CDT Fri Apr 26 2024

IFR cigs this morning are starting to clear from the southwest
this morning as the low pressure center starts its approach.
Expect a period of improvement to VFR conditions with BKN or SCT
cigs around 3500-4500 ft about an hour or two before
thunderstorms move through the terminals this afternoon. Models
suggest there could be one or two lines of thunderstorms that
roll through. Went ahead and put one line in the TAFs, but will
adjust to factor in for a second line of storms if it develops
just behind the first. Storms should be east of the terminals by
00Z this evening, with clearing skies and winds turning
westerly or southwesterly. Low clouds will spread south out of
South Dakota into KOFK late in the TAF period around 04-06Z
bringing MVFR to IFR conditions through the end of the TAF
period. As of right now it does not appear they will get far
enough south to impact KOMA or KLNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

DISCUSSION...McCoy/KG
AVIATION...McCoy
Hazardous weather outlook, Apr 26, 1:22 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
122 PM CDT Fri Apr 26 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270830-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
122 PM CDT Fri Apr 26 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Severe weather is likely across much of eastern Nebraska and
southwest Iowa this afternoon and evening. All hazards are
possible, including large hail up to three inches in diameter, a
few strong tornadoes, and thunderstorm winds up to 70 mph. Much
of eastern Nebraska and southwest Iowa are in an enhanced risk of
severe weather. The best timeframe for severe storms should be
from 2 pm through 8 pm. Be prepared to implement severe weather
safety plans this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of severe weather is likely late Saturday afternoon
into Saturday night, especially along and south of I-80. Again,
all severe hazards are possible, including hail up to three inches
in diameter, a few strong tornadoes, and thunderstorm winds up to
70 mph.

Severe weather is again possible Sunday afternoon into evening in
parts of southeast Nebraska and southwest Iowa. Hail up to
quarter size and thunderstorm winds up to 60 mph are the main
hazards, but an isolated weak tornado couldn't be ruled out as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required on both this afternoon
and evening and Saturday evening.

In the hours before

Local storm report, Apr 26, 3:30 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
330 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Tornado          5 S Lindsay             41.63N 97.69W
04/26/2024                   Platte             NE   Emergency Mngr

            Emergency manager reported a tornado on the
            ground 4 to 5 miles south of Lindsay.

&&

BD
Local storm report, Apr 26, 3:32 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
332 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tornado          5 ESE Yutan             41.20N 96.31W
04/26/2024                   Douglas            NE   Park/Forest Srvc

&&
Local storm report, Apr 26, 3:35 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
335 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Hail             1 WNW Valley            41.32N 96.37W
04/26/2024  M1.00 Inch       Douglas            NE   Official NWS Obs

&&
Local storm report, Apr 26, 3:36 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
336 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Tornado          5 ESE Yutan             41.22N 96.31W
04/26/2024                   Douglas            NE   Law Enforcement

&&
Local storm report, Apr 26, 3:37 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
337 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tornado          2 WNW Saint Edward      41.58N 97.89W
04/26/2024                   Boone              NE   Broadcast Media

            Small rope tornado.

&&

sf
Local storm report, Apr 26, 3:40 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
340 PM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Tornado          4 SSW Waterloo          41.23N 96.30W
04/26/2024                   Douglas            NE   Law Enforcement

            240th and Dodge.

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:54 PM CDTSevere Thunderstorm WarningOAXFremont51 min
Apr 26, 4:19 PM CDTTornado WarningOAXFremont, Mills41 min
Apr 26, 4:22 PM CDTTornado Warning Tornado observedConsiderable damage threatOAXHarrison38 min
Apr 26, 4:26 PM CDTTornado WarningOAXPottawattamie49 min
Apr 26, 4:32 PM CDTFlash Flood WarningOAXMills, Pottawattamie3 hr
Apr 26, 4:34 PM CDTTornado WarningOAXHarrison41 min
Apr 26, 4:39 PM CDTAreal Flood AdvisoryOAXHarrison2 hr
Apr 26, 4:48 PM CDTSevere Thunderstorm WarningOAXFremont, Mills27 min
Apr 26, 4:54 PM CDTTornado WarningOAXHarrison, Pottawattamie51 min
Apr 26, 4:55 PM CDTTornado WarningOAXHarrison, Monona65 min
Apr 26, 4:55 PM CDTTornado WarningOAXFremont, Mills, Montgomery20 min
Apr 26, 4:59 PM CDTTornado Warning EmergencyTornado observedOAXMills, Pottawattamie61 min
Apr 26, 5:05 PM CDTTornado WarningOAXHarrison, Monona40 min
Apr 26, 5:25 PM CDTTornado Warning Tornado observedOAXHarrison, Pottawattamie, Shelby28 min
Apr 26, 5:26 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie49 min
Apr 26, 5:38 PM CDTTornado Warning EmergencyTornado observedOAXHarrison, Shelby55 min
Apr 26, 5:46 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXMontgomery, Page36 min
Apr 26, 5:48 PM CDTTornado WarningOAXMonona18 min
Apr 26, 5:49 PM CDTTornado WarningOAXMontgomery, Page41 min
Apr 26, 6:03 PM CDTSevere Thunderstorm WarningOAXPage27 min
Apr 26, 6:06 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby24 min
Apr 26, 6:17 PM CDTTornado WarningOAXHarrison, Shelby13 min
Apr 26, 6:19 PM CDTTornado WarningOAXPage11 min
Apr 26, 6:28 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby47 min
Apr 25, 8:52 PM CDTSevere Thunderstorm WarningOAXGage23 min
Apr 25, 10:53 PM CDTSevere Thunderstorm WarningOAXButler, Seward13 min
Apr 26, 12:53 AM CDTSevere Thunderstorm WarningOAXDodge, Saunders37 min
Apr 26, 1:27 AM CDTAreal Flood AdvisoryOAXButler, Colfax, Platte3 hr
Apr 26, 3:06 AM CDTAreal Flood AdvisoryOAXBurt, Cuming, Dodge, Saunders, Thurston, Washington3 hr
Apr 26, 9:56 AM CDTSevere Thunderstorm WarningOAXKnox18 min
Apr 26, 12:59 PM CDTSevere Thunderstorm WarningOAXJefferson61 min
Apr 26, 1:19 PM CDTSevere Thunderstorm WarningOAXSaline, Seward41 min
Apr 26, 1:29 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline61 min
Apr 26, 1:39 PM CDTTornado WarningOAXGage, Jefferson, Lancaster, Saline51 min
Apr 26, 1:41 PM CDTTornado WarningOAXSaline, Seward19 min
Apr 26, 1:56 PM CDTTornado WarningOAXSeward49 min
Apr 26, 1:57 PM CDTTornado Warning Tornado observedOAXBoone48 min
Apr 26, 2:08 PM CDTTornado WarningOAXButler, Lancaster, Saunders, Seward52 min
Apr 26, 2:29 PM CDTTornado WarningOAXBoone46 min
Apr 26, 2:31 PM CDTTornado WarningOAXCass, Lancaster, Saunders44 min
Apr 26, 2:36 PM CDTAreal Flood AdvisoryOAXLancaster3 hr
Apr 26, 2:36 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte39 min
Apr 26, 2:39 PM CDTSevere Thunderstorm WarningOAXButler, Seward51 min
Apr 26, 2:54 PM CDTSevere Thunderstorm WarningOAXBoone31 min
Apr 26, 2:54 PM CDTTornado Warning Tornado observedOAXButler51 min
Apr 26, 3:03 PM CDTTornado Warning EmergencyTornado observedOAXCass, Douglas, Lancaster, Sarpy, Saunders42 min
Apr 26, 3:08 PM CDTTornado WarningOAXAntelope, Boone13 min
Apr 26, 3:11 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte49 min
Apr 26, 3:20 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXAntelope, Boone, Madison, Pierce36 min
Apr 26, 3:22 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Colfax, Dodge, Saunders23 min
Apr 26, 3:22 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders38 min
Apr 26, 3:27 PM CDTTornado Warning Tornado observedOAXMadison, Platte48 min
Apr 26, 3:29 PM CDTTornado WarningOAXLancaster, Saunders46 min
Apr 26, 3:32 PM CDTTornado Warning Tornado observedOAXAntelope, Boone, Madison43 min
Apr 26, 3:43 PM CDTTornado WarningOAXCass, Sarpy47 min
Apr 26, 3:44 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce27 min
Apr 26, 3:51 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXPlatte39 min
Apr 26, 3:59 PM CDTTornado WarningOAXCass, Otoe, Sarpy46 min
Apr 26, 4:03 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte42 min
Apr 26, 4:05 PM CDTTornado WarningOAXColfax, Platte28 min
Apr 26, 4:08 PM CDTTornado WarningOAXJohnson, Nemaha, Otoe, Pawnee52 min
Apr 26, 4:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXNemaha, Pawnee, Richardson46 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington42 min
Apr 26, 4:23 PM CDTTornado WarningOAXNemaha, Pawnee, Richardson52 min
Apr 26, 4:24 PM CDTTornado Warning Tornado observedOAXColfax, Platte, Stanton13 min
Apr 26, 4:40 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Pierce, Platte, Stanton18 min
Apr 26, 4:42 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Platte, Stanton13 min
Apr 26, 4:42 PM CDTTornado WarningOAXNemaha, Richardson37 min
Apr 26, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXNemaha, Richardson55 min
Apr 26, 4:59 PM CDTTornado WarningOAXNemaha, Richardson46 min
Apr 26, 5:15 PM CDTTornado WarningOAXRichardson30 min
Apr 26, 5:17 PM CDTTornado WarningOAXMadison, Pierce, Stanton, Wayne25 min
Apr 26, 5:29 PM CDTTornado WarningOAXRichardson31 min

Nearby

Tornado Warnings in Nebraska, 2024Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.